NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, February 10, 2016
I went to the dentist a week and 1/2 ago for a procedure. When He was giving me the injection he said the syringe was leaking and asked for another one. I remember him swabbing the liquid from my tongue. Now, 8 days later I still have a tingling sensation on my tongue, not painful, but very uncomfortable. How long can I expect this to last and is there anything i can do?
This is unusual as there are rarely any permanent effects from local anesthetic topically applied, intentionally or otherwise, to the oral tissues. I would see your dentist to ensure there is not another concern here. This is unexpected.
Steven I Ganzberg, SB, DMD, MS
Formerly, Clinical Professor of Dentistry
College of Dentistry
The Ohio State University